MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570650
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Problem code 1069 captures the reportable investigation finding of outer sheath detached/ broken at the outer diameter: proximal exterior tube - endoscope interface (proximal end of the guidewire access sheath section).A fully constrained wallflex biliary rx uncovered stent and delivery system were returned for analysis.The stent was received fully covered by the outer sheath.Visual examination of the returned device found the outer sheath was detached/ broken at the outer diameter: proximal exterior tube - endoscope interface (proximal end of the guidewire access sheath section).The inner member at the guidewire access sheath was found kinked.Functional evaluation revealed the stent could not be deployed using the delivery system as received; however, the stent was deployed manually by gripping the outer sheath and pulling the tip distally.No other issues with the stent and delivery system were noted.The damages noted with the returned device may have been a result of excessive force applied during use.This may also have been the reason the stent did not deploy.Taking all available information into consideration, the investigation concluded that the observed failures and the reported events were likely due to anatomical or procedural factors encountered during the procedure, such as tight anatomy, which limited the performance of the device.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record ((dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx uncovered stent was to be used to treat a 4cm malignant stricture in the mid common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was tight and was not dilated prior to stent placement.According to the complainant, during the procedure, the stent could not be released off the catheter.Reportedly, the wallflex caught on the biopsy cap during withdrawal from the scope but was able to be removed from the scope.Another wallflex biliary stent was implanted to complete the procedure.There were no patient complications reported as a result of this event.Note: this event has been deemed a mdr- reportable event based on investigation results which revealed that the outer sheath was detached/ broken at the outer diameter: proximal exterior tube- endoscope interface (proximal end of the guidewire access sheath section).

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8139668
Report Number3005099803-2018-61692
Device Sequence Number10816997
Product Code FGE
UDI-Device Identifier08714729758150
UDI-Public08714729758150
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2020
Device Model NumberM00570650
Device Catalogue Number7065
Device Lot Number0022529940
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2018
Initial Report FDA Received Date12/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1